MAUDE Adverse Event Report: WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB LOFRIC PRIMO; CATHETER, STRAIGHT

WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB LOFRIC PRIMO; CATHETER, STRAIGHT
Model Number 41512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Urinary catheterization therapy is associated with an increased risk of urethral bleeding, which normally is mild and transient without medical intervention.In patients treated with anticoagulants (ac) the risk of prolonged bleeding is increased, which is well known by both the patients and health care professionals.In this case, the patient was on ac treatment, and this may have contributed to the bleeding.It has not been possible to investigate any products, as no products of the actual lot have been returned to the manufacturer.The review of the production batch records did not show any relevant deviations or complaints registered for this lot.Without the benefit of examination and testing, (b)(6) healthcare is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information of conclusions contained in this report, a follow-up report will be submitted.
 
Event or Problem Description
The patient received another model of urinary catheter than he was prescribed (patient received a 40 cm catheter size 12fr coude tip, instead of the prescribed 40 cm catheter size 16fr straight tip), due to a mistake when the products were delivered from the warehouse.The labelling information for the delivered products was correct.The patient noticed that the package was different, but used the delivered products anyway and experienced a bleeding during the urinary catheterization procedure.The day after, the patient had an already scheduled appointment at the doctor, and at that time there was no bleeding.The next day the bleeding resumed, and the patient revisited the doctor.The patient received a foley catheter to have in place for at least two weeks.No other medical complications are reported, no hospitalization was needed.The patient takes anticoagulant treatment.The overall condition for the patient was well.

Brand Name
LOFRIC PRIMO
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE, A DIVISION OF DENTSPLY IH AB
aminogatan 1
p.o. box 14
moelndal, SE-43 121
SW  SE-43121
MDR Report Key10703665
Report Number3009632672-2020-00012
Device Sequence Number19580383
Product Code EZD
UDI-Device Identifier07392532131615
UDI-Public07392532131615
Combination Product (Y/N)N
PMA/510(K) Number
K122078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/01/2022
Device Model Number41512
Device Catalogue Number41512
Device Lot Number429335
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2020
Initial Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR